MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT SOLO VASCULAR STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT SOLO VASCULAR STENT SYSTEM
Catalog Number EX072003CL
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/23/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.
 
Event or Problem Description
It was reported that during a stent placement procedure in the pre-dilated sfa via cfa access, the vascular stent could not be deployed any further after being partially released 1 mm.Another stent was used to complete the procedure successfully.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.The evaluation of the returned catheter sample confirmed that the stent was partially released when the deployment system broke and that the system including partially released stent could be successfully removed.A force transmitting component was found broken at the proximal end so that a successful stent deployment was not possible.The grip mechanics were found in good condition so that it was concluded that increased friction in the catheter section was present during attempted deployment which led to increased release force and subsequent deployment failure.Potential factors that could have led or contributed to the reported event have been evaluated.Previous investigations of similar complaints have been reviewed.The event reported may be related to a difficult anatomy as highly tortuous and calcified vessels may lead to increased friction and subsequent release force increase.Reportedly, no difficulty was encountered advancing and retracting the system to and from the lesion site.The lesion was pre-dilated.Furthermore, the event reported may be use-related as rough handling may lead to friction increase.Based on the information available and the evaluation of the sample returned, a definite root cause for the event reported could not be determined.The ifu states: "examine the stent system for any damage.If it is suspected that the sterility or performance of the stent system has been compromised, the device must not be used." and "do not constrict the delivery system during stent deployment.If excessive force is felt during stent deployment, do not force the stent system.Remove the stent system and replace with a new unit'.Furthermore, a 0.035 inch guidewire and a 6f or larger introducer sheath is required based on the ifu.
 
Event or Problem Description

Brand Name
LIFESTENT SOLO VASCULAR STENT SYSTEM
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key5782234
Report Number9681442-2016-00193
Device Sequence Number260222
Product Code NIP
UDI-Device Identifier04049519004402
UDI-Public(01)04049519004402(17)160725(10)ANYG3488
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2016
Device Catalogue NumberEX072003CL
Device Lot NumberANYG3488
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/13/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/11/2016
Supplement Report FDA Received Date08/23/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight61